| Catalog Number |
23-2005 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
03/30/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, during an arthroscopy, the doctor did not follow the correct accu-pass suture passer technique.The doctor did not know how to use the passer to get to the anchor wire and while forcing the piece, it fractured the tip of the accu-pass.The piece of the product was left inside of the patient.No delay was reported.It is unknown how the procedure was completed.No further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
Event or Problem Description
It was reported that, during an arthroscopy, the doctor did not follow the correct accu-pass suture passer technique.The doctor did not know how to use the passer to get to the anchor wire and while forcing the piece, it fractured the tip of the accu-pass.The piece of the product was left inside of the patient.The procedure was completed without delay using the same device.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: a device deficiency was identified; however, the root cause of the reported event could not be determined since the device was not received for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states one undated intraoperative photo was provided for review and confirms the reported breakage and it appears the piece is within soft tissue and not contained within a bone.Based on the information provided, the clinical root cause of the reported accupass fractured tip the was the result of a user vs procedural variance and not a malperformance of the device.The accupass tip is made of super-elastic nitinol which is a biocompatible material however, since the tip is part of a surgical device it is not approved for implantation.The patient impact beyond possible corrosion, local irritation/discomfort, and/or migration of the retained non-implantable foreign body fragment cannot be determined.No further medical assessment can be rendered at this time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.